Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 17, NWS Flagstaff, AZ

May 2, 2009Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at May 2, 2009, 1:11 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 2, 2009, 1:11 PM MST (20:11 UTC)
Expired
May 2, 2009, 8:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2009-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2009-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 022011
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
111 PM MST SAT MAY 2 2009

...WINDY CONDITIONS ACROSS THE LITTLE COLORADO RIVER VALLEY...

.SOUTHWEST TO WEST WINDS CONTINUE TO INCREASE ACROSS THE LITTLE
COLORADO RIVER VALLY THIS AFTERNOON. WINDS GUSTS OF 40 TO 50 MPH
CAN BE EXPECTED ACROSS THE AREA UNTIL EARLY THIS EVENING WHEN
WINDS WILL SUBSIDE.

WIND GUSTS REPORTED AS OF 1 PM MST INCLUDE:

WINSLOW .......... 44 MPH.
SAINT JOHNS ...... 48 MPH.



AZZ012>014-040-030300-
/O.NEW.KFGZ.WI.Y.0017.090502T2011Z-090503T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
111 PM MST SAT MAY 2 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH
CAN BE EXPECTED FOR THE REMAINDER OF THE AFTERNOON. WINDS WILL
BEGIN TO DIMINISH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
3 follow-up statements
000 
WWUS75 KFGZ 022014 CCA
NPWFGZ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
112 PM MST SAT MAY 2 2009

...WINDY CONDITIONS ACROSS THE LITTLE COLORADO RIVER VALLEY...

.SOUTHWEST TO WEST WINDS CONTINUE TO INCREASE ACROSS THE LITTLE
COLORADO RIVER VALLY THIS AFTERNOON. WINDS GUSTS OF 40 TO 50 MPH
CAN BE EXPECTED ACROSS THE AREA UNTIL EARLY THIS EVENING WHEN
WINDS WILL SUBSIDE.

WIND GUSTS REPORTED AS OF 1 PM MST INCLUDE:

WINSLOW .......... 44 MPH.
SAINT JOHNS ...... 48 MPH.



AZZ012>014-040-030300-
/O.COR.KFGZ.WI.Y.0017.090502T2012Z-090503T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
112 PM MST SAT MAY 2 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH
CAN BE EXPECTED FOR THE REMAINDER OF THE AFTERNOON. AREAS OF
BLOWING DUST AND REDUCED VISIBILITIES CAN BE EXPECTED FOR THE
REMAINDER OF THE AFTERNOON...ESPECIALLY ALONG INTERSTATE 40
BETWEEN TWIN ARROWS AND WINSLOW.


WINDS WILL
BEGIN TO DIMINISH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 030049
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
549 PM MST SAT MAY 2 2009

...WINDY CONDITIONS ACROSS THE LITTLE COLORADO RIVER VALLEY...

.GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE LITTLE COLORADO
RIVER VALLY THROUGH THE EARLY EVENING HOURS. WINDS WILL DIMINISH
AFTER SUNSET.

WIND GUSTS REPORTED AS OF 5 PM MST INCLUDE:

WINSLOW .......... 51 MPH. 
SAINT JOHNS ...... 55 MPH.
TUBE CITY ........ 42 MPH.

AZZ012>014-040-030300-
/O.CON.KFGZ.WI.Y.0017.000000T0000Z-090503T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
549 PM MST SAT MAY 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH
CAN BE EXPECTED THROUGH THE EARLY EVENING HOURS. AREAS OF
BLOWING DUST AND REDUCED VISIBILITIES WILL BE POSSIBLE...ESPECIALLY ALONG
INTERSTATE 40 BETWEEN TWIN ARROWS AND WINSLOW.

WINDS WILL DIMINISH AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 030237
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
737 PM MST SAT MAY 2 2009


AZZ012>014-040-030345-
/O.EXP.KFGZ.WI.Y.0017.000000T0000Z-090503T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
737 PM MST SAT MAY 2 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS WERE DIMINISHING FOLLOWING SUNSET. AS A RESULT...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 800 PM MST.

WIND GUSTS REPORTED AS OF 7 PM MST INCLUDE:

WINSLOW .......... 51 MPH. 
SAINT JOHNS ...... 55 MPH.
TUBE CITY ........ 42 MPH.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 2, 9:30 AM MST, 3 hours 41 minutes earlier.

Area forecast discussion, May 2, 9:30 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST SAT MAY 02 2009

.SYNOPSIS...A WEAK WEATHER SYSTEM WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO NORTHERN ARIZONA TODAY...ALONG WITH GUSTY WINDS AND
COOLER AFTERNOON TEMPERATURES. BY SUNDAY...HIGH PRESSURE WILL RETURN
TO ARIZONA WITH ABOVE NORMAL TEMPERATURES AND PARTLY CLOUDY SKIES
EXPECTED TO PERSIST WELL INTO NEXT WEEK.

&&

.DISCUSSION...A WEAK S/W TROUGH CONTINUED TO MOVE ACROSS THE
SOUTHWEST THIS MORNING BRINGING SCATTERED SHOWERS TO THE AREA. RADAR
AND GAGE REPORTS INDICATE GENERALLY LIGHT RAINFALL AMOUNTS WITH A
FEW LOCATIONS RECEIVING BETWEEN ONE-TENTH AND TWO-TENTHS INCH OF
RAIN. RADAR INDICATES LIGHT ACTIVITY CONTINUES MAINLY ACROSS NAVAJO
AND APACHE COUNTIES THIS MORNING.

WITH AFTERNOON HEATING EXPECT SOME SHOWERS AND THUNDERSTORMS TO
REDEVELOP THIS AFTERNOON ESPECIALLY ALONG AND NORTH OF THE MOGOLLON
RIM AS THE COLD POOL AND UNSTABLE AIR MOVES ACROSS THIS REGION.
ACROSS YAVAPAI AND NRN GILA COUNTIES EXPECT A MORE STABLE AIR MASS
AND SIGNIFICANTLY LESSER CHANCES OF ANY SHOWERS DEVELOPING.

SHOWER ACTIVITY WILL QUICKLY DIMINISH EARLY THIS EVENING AS THE
BOUNDARY LAYER STABILIZES.

A ZONAL FLOW DEVELOPS BY SUNDAY AND WILL PERSIST THROUGH THE WEEK
BRINGING MOSTLY CLEAR SKIES AND ABOVE NORMAL DAYTIME TEMPERATURE
READINGS TO NRN AZ.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT SCT TO BKN CIGS FROM 6-8KFT
AGL THROUGH 02Z-04Z SUNDAY. ISOLD TO SCT -SHRA/-TSRA MAY DEVELOP
NORTH OF A LINE FROM KFLG TO KRQE...SHOWERS AND/OR THUNDERSTORMS
WILL DIMINISH AFTER SUNSET. EXPECT ISOLD MVFR CONDITIONS IN THESE
SHOWERS. VFR CONDITIONS AND DECREASING CLOUDS/SHOWERS EXPECTED AFT
04Z SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A WEAKENING LOW PRESSURE AREA WILL BRING HIGHER
MINIMUM RELATIVE HUMIDITIES...AND A CHANCE OF SHOWERS TO THE
DISTRICT TODAY...ESPECIALLY OVER NORTHERN AND CENTRAL SECTIONS.
SOUTHWEST WINDS WILL REMAIN BREEZY...AROUND 15 TO 25 MPH. EXPECT
WARMER AND DRIER CONDITIONS SUNDAY WITH WESTERLY WINDS AT 15 TO 25
MPH.

MONDAY THROUGH WEDNESDAY...DRY AND WARM CONDITIONS ARE EXPECTED
ACROSS THE AREA...WITH BREEZY AFTERNOON WINDS EACH DAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

PUBLIC.....................DB
AVIATION/FIRE WEATHER......MAS

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.